Economics at your fingertips  

A generalized geometric distribution and some of its properties

Andreas N. Philippou, Costas Georghiou and George N. Philippou

Statistics & Probability Letters, 1983, vol. 1, issue 4, 171-175

Abstract: A generalized geometric distribution is introduced and briefly studied. First it is noted that it is a proper probability distribution. Then its probability generating function, mean and variance are derived. The probability distribution of the sum Yr of r independent random variables, distributed as generalized geometric, is derived. Finally, sufficient conditions are presented under which we can derive the limiting distribution of Yr - kr as r --> [infinity].

Keywords: Generalized; geometric; distribution; probability; generating; function; mean; variance; generalized; negative; binomial; distribution; generalized; Poisson; distribution (search for similar items in EconPapers)
Date: 1983
References: Add references at CitEc
Citations View citations in EconPapers (19) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Series data maintained by Dana Niculescu ().

Page updated 2017-09-29
Handle: RePEc:eee:stapro:v:1:y:1983:i:4:p:171-175